MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GS 90, 95 CM, STRAIGHT, DISTAL; CATHETER, PERCUTANEOUS

MEDOS INTERNATIONAL SARL GS 90, 95 CM, STRAIGHT, DISTAL; CATHETER, PERCUTANEOUS
Catalog Number GS9095SD
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, and ethnicity were not provided.Section e.1: the initial reporter phone: (b)(6).Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31103844) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a vascular procedure, the 95cm cerebase da guide sheath ((b)(6)) broke inside the patient.A leakage of contrast medium occurred at the fracture site.It was reported that other vessels that were not part of the target visualization were also visualized.The catheter was replaced.There was loss of contrast medium and time.The procedure was delayed; the duration of the delay was not reported.There was no report of any negative patient impact.On 31-jan-2024, additional information was received.Per the information, the intended procedure was an elective aneurysm treatment procedure.It was not an adapt (direct aspiration first pass technique) case; the device was not snaked (advanced without microwire / microcatheter).The vessel was not excessively tortuous nor with acute bends.The device did not fracture into two separate pieces; it was ¿only a tear without separation.¿ the replacement catheter was another cerebase ((b)(6)).The procedure was successfully completed with the new replacement catheter.There was a 5-minute delay that the physician did not deem clinically significant.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 07-mar-2024.The device underwent evaluation and analysis.The investigation finding is documented below.Investigation summary: the catheter was received with a partial fracture in the l8 segment, near the l8-l9 joint, but not involving the fuse joint itself.The other joints in the distal region of the catheter were intact, without obvious separations.Image 3 and image 4 show the fracture surface.Note that the surfaces show ductile tearing of the polymer topcoat, indicating the polymer elongated within the extruded section prior to failure and did not separate cleanly from an adjacent polymer segment, or ¿crack¿.There is no sign of material breakage on the inside radius of the kink.To assess how thoroughly the catheter layers were fused together, the catheter was sectioned transversely after which it was attempted to stretch the catheter segment l8 to failure.It was only possible to tear out a few wires at the edges of the section, but it demonstrated how well integrated the braid wires were and how securely bonded the polytetrafluoroethylene (ptfe) was to the polymer topcoat.Dimensional analysis: outer diameter (od) dimensions were taken at all segments and interfaces, as well as 3 points along the proximal shaft.All dimensions met the drawing specs of 0.106 inches ¿ 0.110 inches distally (tip ¿ l9) and 0.107 inches ¿ 0.111 inches (l10 and proximal shaft).Investigation conclusion: based on the visual inspection of the fracture zone which shows ductile elongation of the polymer topcoat prior to breakage, and the evidence of good topcoat flow and integration with the braid wires and ptfe, the part appears to have been fused properly.The shaft separation within the polymer section and not at a joint between segments also supports that the catheter was properly fused.The reason for the failure of the catheter is likely that it was kinked more rapidly than the polymer topcoat material could accommodate through stretching, causing a break.A review of manufacturing documentation associated with this lot (31103844) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No:(b)(4).The purpose of this mdr submission is to add the recall number for the 95cm cerebase da guide sheath (gs9095sd) from lot 31103844.Section h.9: fda correction/ removal reporting no.: 3007628272-02/02/2024-001-r.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GS 90, 95 CM, STRAIGHT, DISTAL
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18616690
Report Number3008114965-2024-00102
Device Sequence Number2406751
Product Code QJP
UDI-Device Identifier10886704082323
UDI-Public10886704082323
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K192804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue NumberGS9095SD
Device Lot Number31103844
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer01/29/2024
03/07/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date02/21/2024
03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexMale